What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 4, 3:16 PM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 4, 3:16 PM EST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
416 PM EDT Sun Aug 4 2024
...New DISCUSSION, MARINE...
.DISCUSSION...
Issued at 415 PM EDT Sun Aug 4 2024
Key Messages:
- Tropical Storm Debby continues generally northward across the
eastern Gulf of Mexico, with outer rain bands impacting east
central Florida. A Tropical Storm Watch remains in effect for
Lake County.
- A Slight Risk of excessive rainfall continues across areas near
and north of the I-4 corridor tonight into Monday, with
rainfall totals of 4 to 6 inches possible in this area.
Southward, a Marginal Risk of excessive rainfall continues with
rainfall totals of 2 to 4 inches possible. This could lead to
localized flooding, especially in urban and low-lying areas that
are poorly drained.
- A Tornado Watch continues across Lake, Orange, Osceola,
Okeechobee, Seminole, and Volusia counties through 8 PM. A few
tornadoes embedded within the rain bands from Tropical Storm
Debby cannot be ruled out. Additionally, wind gusts of 45 to 60
mph and occasional to frequent lightning strikes will be
possible with this activity.
Tonight-Monday...Tropical Storm Debby remains in the eastern Gulf
of Mexico this afternoon, moving generally northward. It is
forecast to continue moving northward tonight before making an
eventual curve toward the northeast, making landfall in the Big
Bend region of Florida some time tomorrow. Outer bands from Debby
continue to move across east central Florida, with earlier showers
and storms producing heavy rainfall and wind gusts between 40 to
50 mph across the area. While brief lulls in showers and storms
will be possible overnight and Monday, additional bands are
forecast to continue moving across the peninsula as Debby
continues northeastward across the state after making landfall.
Overall, very little has changed with respect to the main hazards
associated with Tropical Storm Debby for east central Florida.
Heavy rainfall continues to be one of the primary threats across
the area, as repeated rounds of rainfall continue across the
area. A Slight Risk of excessive rainfall continues near and north
of the I-4 corridor tonight into Monday, with rainfall
accumulations of 4 to 6 inches possible in these areas. Southward,
a Marginal Risk of excessive rainfall exists, with current
forecast accumulations of 2 to 4 inches expected. Locally higher
amounts in spots will be possible beyond what is forecast. Minor
localized flooding will be possible across east central Florida,
and ponding of water on roads cannot be ruled out. In addition
to the rainfall, wind is another concern across the area.
Sustained winds of 20 to 30 mph are forecast to continue, with
wind gusts generally ranging between 40 to 50 mph. Isolated gusts
to tropical storm force will be possible overnight into Monday,
with this threat generally shifting farther north on Monday as
Debby continues moving northeastward across the state.
A Tornado Watch remains in effect across Lake, Orange, Osceola,
Okeechobee, Seminole, and Volusia counties through 8 PM. A few
tornadoes cannot be ruled out within the rain bands. Similar to
the wind threat, the tornado threat will gradually shift northward
on Monday as Debby pulls away from the area. This is a good
reminder to ensure that you have multiple ways of receiving
warnings, especially before heading to bed tonight. Keep weather
alerts turned on and do not silence your phone.
The persistent southerly flow will lead to a persistent longshore
current at the beaches overnight into Monday. Breakers will also
reach 4 to 5 feet in the surf zone, and minor beach erosion cannot
be ruled out. A High Risk of rip currents will also persist
tonight, and would not be surprised if it continues into tomorrow.
Entering the ocean is strongly discouraged!
Increased cloud coverage as a result of the substantial tropical
moisture present will limit daytime heating on Monday. As a
result, temperatures are forecast to peak in the mid 80s to low
90s, with peak heat indices still ranging from 100 to 107.
Overnight lows will remain in the mid to upper 70s.
Tuesday-Friday...Beyond Monday, there continues to be a great deal
of uncertainty related to Debby's track and what that will
translate to here in east central Florida. Current model guidance
is hinting at the potential for Debby to stall just off the
Georgia and South Carolina coast on Tuesday, gradually meandering
in that region through Friday while weakening. This would keep
east central Florida under breezy south-southwesterly flow,
allowing for sufficient moisture to remain in place across the
peninsula. Decided to keep PoPs in the 60 to 70 percent range
through this period across east central Florida, as higher
moisture would lead to greater coverage of showers and storms.
This will need to continue to be monitored, especially as
confidence grows in what exactly will occur with Debby in the
coming days. If Debby moves farther northeast than initially
thought, then conditions locally would be drier. On the other
side, if Debby ends up lingering a bit farther south, then that
would lead to a greater threat for heavy rainfall, especially
across northern portions of the area. In summary, keep checking
back in with the forecast.
Heat concerns will creep back into the forecast as afternoon highs
climb into the low to mid 90s. These temperatures will combine
with high relative humidity values to produce peak heat indices
between 102 to 107, with the potential for some spots to reach
110. Overnight lows will remain consistent in the mid to upper
70s across east central Florida.
Saturday-Sunday...Discrepancies in the upper level pattern and how
quickly Debby moves away from the southeast have continued into
this afternoon. Confidence in the forecast this far out still
remains on the lower end, though there does seem to be some
consensus that the Atlantic high will begin building back to the
Florida peninsula once again this upcoming weekend. Decided to
continue keeping PoPs around 50 percent, with isolated to
scattered storms possible each afternoon. Temperatures will remain
in the low to mid 90s, with initial indications of peak heat
indices reaching 105 to 110 in some spots around east central
Florida. Overnight lows remain in the mid to upper 70s.
&&
.MARINE...
Issued at 415 PM EDT Sun Aug 4 2024
Tonight-Tuesday...South-southeasterly flow at 15 to 25 knots will be
present across the local waters tonight as a result of Tropical
Storm Debby. This will cause local seas to continue building,
remaining between 4 to 7 feet through at least Monday. Winds on
Monday become south-southwest at 15 to 25 knots as Debby makes
landfall and gradually continues northeastward across northeast
Florida and southeast Georgia. Winds will persist into Tuesday.
Seas are forecast to remain between 4 to 7 feet, though some seas
across the adjacent Treasure Coast waters may fall to 2 to 4 feet.
A Small Craft Advisory will remain in effect for all legs of the
local waters through at least Tuesday morning, with extensions on
the Small Craft Advisory into Tuesday likely needed at some point.
Numerous to widespread coverage of showers and isolated to
scattered storms are forecast to continue across the local
Atlantic waters through at least Tuesday as Tropical Storm Debby
continues its slow trek. Wind gusts in excess of 34 knots, heavy
downpours, and occasional to frequent cloud-to-water lightning
strikes will all be possible. A waterspout or two also cannot
fully be ruled out, though confidence in this remains low at this
time.
Wednesday-Friday...Confidence in the track of Debby decreases
heading into Wednesday, with some hints of the storm stalling just
off the coast of Georgia and South Carolina. As a result, guidance
is currently hinting at winds remaining west-southwest at 15 to
25 knots, gradually diminishing to 15 to 20 knots late this
week. Seas will subside to 2 to 6 feet on Wednesday, 2 to 4 feet
on Thursday and Friday. Scattered showers and storms will be
possible across the local Atlantic waters through the end of the
week.
&&
.AVIATION...
(18Z TAFs)
Issued at 206 PM EDT Sun Aug 4 2024
Mainly MVFR is forecast outside of showers/storms. Numerous to
widespread showers and scattered storms are forecast through the
TAF period with outer rainbands from TS Debby. TAFs begin with
prevailing TSRA at inland locations and VCTS/VCSH at coastal TAF
sites. SE winds with gusts up to 30 mph outside of showers/storms
are forecast with isolated gusts up to 60 mph in the strongest
showers/storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 78 88 78 91 / 80 80 60 70
MCO 77 88 78 91 / 80 80 50 70
MLB 79 91 78 92 / 80 70 50 70
VRB 78 92 77 93 / 70 70 40 70
LEE 77 84 78 88 / 80 80 70 70
SFB 77 87 78 90 / 80 80 60 70
ORL 77 87 78 90 / 80 80 50 70
FPR 79 92 78 92 / 70 70 40 70
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tornado Watch until 8 PM EDT this evening for FLZ041-044>046-053-
058-141-144.
Tropical Storm Watch for FLZ044-144.
AM...Small Craft Advisory until 8 AM EDT Tuesday for AMZ550-552-555-
570-572-575.
Tornado Watch until 8 PM EDT this evening for AMZ550.
&&
DISCUSSION...Tollefsen
AVIATION...FehlingHazardous weather outlook, Aug 4, 10:21 AM EST, 7 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1121 AM EDT Sun Aug 4 2024
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-050300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1121 AM EDT Sun Aug 4 2024
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
As Tropical Storm Debby increases the wind energy over the Florida
Peninsula, there is a Marginal to Slight Risk of a few strong to
severe storms today across East Central Florida. Wind gusts to
tropical storm force will be the primary threat. One or two
tornadoes also cannot be ruled out. Additionally, a Tornado Watch
has been issued for Lake, Seminole, Orange, Osceola, Okeechobee,
and Volusia counties through 8 PM. Ensure you have multiple ways
of receiving weather alerts.
.EXCESSIVE RAINFALL IMPACT...
There is a Slight Risk of excessive rainfall today near and north
of Interstate 4 and a Marginal Risk elsewhere. Repeated rain bands
from Tropical Storm Debby could result in localized flooding,
especially in urban and poorly-drained areas.
.RIP CURRENT AND SURF IMPACT...
A High risk of dangerous, life-threatening rip currents exists today
at all central Florida Atlantic Beaches. This will be accompanied by
a longshore northward-flowing current and breakers increasing to 4-5
feet in the surf zone. Entering the surf is strongly discouraged!
Localized minor beach erosion or scouring may occur at times of high
tide.
.WIND AND SEA IMPACT...
A Small Craft Advisory continues for the local Atlantic waters.
Southeast winds around 25 knots with gusts up to 35 knots and seas
of 4-7 feet are forecast. Boating conditions will remain hazardous
through the period.
Additionally, a Tornado Watch is now in effect through 8 PM across
the nearshore Volusia waters.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Tropical Storm Debby is forecast to make landfall somewhere near the
Florida Big Bend on Monday, then continue slowly moving
northeastward.
On Monday, numerous showers and storms are forecast. The primary
hazards from storms will be gusty winds of 40 to 50 mph and
occasional lightning. There is also a low chance for a tornado or
two, especially near and north of Interstate 4. Windy conditions are
also expected outside of showers and storms.
Daily chances of mainly afternoon and evening showers and storms
will continue through the rest of the week.
Boating conditions will remain hazardous through early this week as
winds remain elevated. Additionally, there will be at least a
moderate risk of dangerous rip currents at area beaches.
Finally, hot temperatures will make a return. Heat indices up to 107
are forecast through Wednesday before potentially increasing toward
105 to 110 degrees later this work week.
.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.
Tollefsen
In the hours before
Special weather statement, Aug 4, 4:41 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Melbourne FL
541 PM EDT Sun Aug 4 2024
FLZ053-058-154-254-259-547-647-747-042230-
Southern Brevard Barrier Islands FL-Okeechobee FL-Osceola FL-
Inland St. Lucie FL-Inland Indian River FL-Coastal Indian River FL-
Mainland Southern Brevard FL-Inland Southern Brevard FL-
541 PM EDT Sun Aug 4 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. LUCIE...
NORTHEASTERN OKEECHOBEE...INDIAN RIVER...SOUTHERN BREVARD AND
SOUTHEASTERN OSCEOLA COUNTIES THROUGH 630 PM EDT...
At 541 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blue Cypress Lake, moving north at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Sebastian, Satellite Beach, and Fellsmere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
A Tornado Watch remains in effect until 800 PM EDT for east central
Florida.
&&
LAT...LON 2739 8050 2743 8081 2815 8134 2817 8055
2801 8049
TIME...MOT...LOC 2141Z 176DEG 41KT 2767 8083
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FehlingSpecial weather statement, Aug 4, 5:12 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Melbourne FL
612 PM EDT Sun Aug 4 2024
FLZ045-053-247-347-447-547-647-747-042245-
Southern Brevard Barrier Islands FL-Osceola FL-
Northern Brevard Barrier Islands FL-Orange FL-
Mainland Northern Brevard FL-Mainland Southern Brevard FL-
Inland Southern Brevard FL-Inland Northern Brevard FL-
612 PM EDT Sun Aug 4 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BREVARD...SOUTHEASTERN
ORANGE AND NORTHEASTERN OSCEOLA COUNTIES THROUGH 645 PM EDT...
At 612 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Holopaw, moving north at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Melbourne, Titusville, Saint Cloud, and Rockledge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
A Tornado Watch remains in effect until 800 PM EDT for east central
Florida.
&&
LAT...LON 2839 8057 2818 8055 2816 8056 2814 8135
2856 8121 2850 8051 2846 8049
TIME...MOT...LOC 2212Z 187DEG 37KT 2822 8094
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
FehlingSpecial weather statement, Aug 4, 5:23 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Melbourne FL
623 PM EDT Sun Aug 4 2024
FLZ159-164-259-264-042315-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Martin FL-
Coastal Martin FL-
623 PM EDT Sun Aug 4 2024
...A STRONG THUNDERSTORM WILL IMPACT ST. LUCIE AND MARTIN COUNTIES
THROUGH 715 PM EDT...
At 622 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Jonathan Dickinson State Park, or 9 miles southwest of
Hobe Sound, moving north at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Saint Lucie, Jupiter, Walton, Fort Pierce, and Stuart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for east central
Florida.
&&
LAT...LON 2697 8008 2697 8014 2695 8015 2696 8052
2748 8068 2756 8068 2751 8027 2719 8013
2703 8008
TIME...MOT...LOC 2222Z 187DEG 32KT 2698 8026
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FehlingSpecial weather statement, Aug 4, 5:30 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
630 PM EDT Sun Aug 4 2024
FLZ547-647-747-042300-
Southern Brevard Barrier Islands FL-Mainland Southern Brevard FL-
Inland Southern Brevard FL-
630 PM EDT Sun Aug 4 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BREVARD COUNTY
THROUGH 700 PM EDT...
At 630 PM EDT, Doppler radar was tracking a strong thunderstorm over
Melbourne, moving north at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar, and Indialantic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
&&
LAT...LON 2790 8071 2816 8080 2817 8055 2788 8043
TIME...MOT...LOC 2230Z 186DEG 36KT 2813 8062
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FehlingLocal storm report, Aug 4, 5:34 PM EST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
634 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM Tstm Wnd Dmg 2 N Lake Eustis 28.88N 81.73W
08/04/2024 Lake FL Trained Spotter
Large tree down in yard with damage to
powerlines. Additional damage to tree
branches to the northwest towards CR-452.
&&
JSSpecial weather statement, Aug 4, 5:34 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
634 PM EDT Sun Aug 4 2024
FLZ154-159-254-259-547-647-747-042300-
Southern Brevard Barrier Islands FL-Coastal St. Lucie FL-
Inland St. Lucie FL-Inland Indian River FL-Coastal Indian River FL-
Mainland Southern Brevard FL-Inland Southern Brevard FL-
634 PM EDT Sun Aug 4 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL ST. LUCIE...INDIAN
RIVER AND SOUTHEASTERN BREVARD COUNTIES THROUGH 700 PM EDT...
At 634 PM EDT, Doppler radar was tracking a strong thunderstorm over
Saint Lucie Airport, or over Indrio, moving north at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sebastian, Vero Beach, Fellsmere, Indian River Shores, and Vero Beach
South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2756 8069 2790 8071 2788 8043 2751 8027
TIME...MOT...LOC 2234Z 181DEG 30KT 2749 8039
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Fehling